Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 75, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 2, 2012, 4:32 PM CST for 5 counties in Mississippi. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 4:32 PM CST (22:32 UTC)
- Expired
- Mar 2, 2012, 5:30 PM CST
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Carroll County, MS, Holmes County, MS, Humphreys County, MS, Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 5:00 PM CST | HAIL 0.5 | 2 Ne Seven Pines, MS | DIME SIZED HAIL REPORTED. |
| Mar 2, 5:01 PM CST | HAIL 1 | 3 N Cruger, MS | QUARTER SIZED HAIL ALONG US HIGHWAY 49E AT THE LEFLORE/HOLMES COUNTY LINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:20 PM CST | Tornado Watch | SPC | 9 hr |
| Mar 2, 1:47 PM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1243 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
898 WUUS54 KJAN 022232 SVRJAN MSC015-051-053-083-133-022330- /O.NEW.KJAN.SV.W.0075.120302T2232Z-120302T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 432 PM CST FRI MAR 2 2012 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI... NORTHERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI... WESTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI... SOUTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI... THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD... SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 530 PM CST * AT 432 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ISOLA MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SWIFTOWN BY 440 PM CST... QUITO AND ITTA BENA BY 455 PM CST... SIDON BY 500 PM CST... SEVEN PINES AND GREENWOOD BY 505 PM CST... MALMAISON...COILA AND TEOC BY 515 PM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE A STRUCTURE IMMEDIATELY. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI. && LAT...LON 3362 9004 3336 8989 3316 9065 3333 9073 TIME...MOT...LOC 2232Z 247DEG 42KT 3330 9055 $$ BK
3 follow-up statements
912
WWUS54 KJAN 022248
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CST FRI MAR 2 2012
MSC053-133-022258-
/O.CAN.KJAN.SV.W.0075.000000T0000Z-120302T2330Z/
SUNFLOWER MS-HUMPHREYS MS-
448 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HUMPHREYS AND
SOUTHERN SUNFLOWER COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWESTERN MISSISSIPPI.
LAT...LON 3362 9004 3336 8989 3324 9033 3331 9033
3329 9036 3328 9036 3328 9037 3324 9037
3324 9042 3327 9046 3345 9045
TIME...MOT...LOC 2248Z 247DEG 42KT 3337 9034
$$
MSC015-051-083-022330-
/O.CON.KJAN.SV.W.0075.000000T0000Z-120302T2330Z/
LEFLORE MS-HOLMES MS-CARROLL MS-
448 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR WESTERN CARROLL...NORTHWESTERN HOLMES AND SOUTHERN LEFLORE
COUNTIES...
AT 448 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SWIFTOWN MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
QUITO...CRUGER AND ITTA BENA BY 455 PM CST...
SIDON BY 500 PM CST...
SEVEN PINES AND GREENWOOD BY 505 PM CST...
MALMAISON...TEOC AND COILA BY 515 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN MISSISSIPPI.
&&
LAT...LON 3362 9004 3336 8989 3324 9033 3331 9033
3329 9036 3328 9036 3328 9037 3324 9037
3324 9042 3327 9046 3345 9045
TIME...MOT...LOC 2248Z 247DEG 42KT 3337 9034
$$
BK308 WWUS54 KJAN 022301 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 501 PM CST FRI MAR 2 2012 MSC015-051-083-022330- /O.CON.KJAN.SV.W.0075.000000T0000Z-120302T2330Z/ LEFLORE MS-HOLMES MS-CARROLL MS- 501 PM CST FRI MAR 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR WESTERN CARROLL...EXTREME NORTHWESTERN HOLMES AND EAST CENTRAL LEFLORE COUNTIES... AT 501 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SIDON MOVING EAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... COILA AND MALMAISON BY 515 PM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE A STRUCTURE IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI. && LAT...LON 3329 9027 3344 9030 3359 9002 3336 8989 TIME...MOT...LOC 2301Z 248DEG 44KT 3338 9019 $$ BK
834
WWUS54 KJAN 022307
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CST FRI MAR 2 2012
MSC051-022317-
/O.CAN.KJAN.SV.W.0075.000000T0000Z-120302T2330Z/
HOLMES MS-
507 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN HOLMES
COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN
MISSISSIPPI.
LAT...LON 3359 9002 3336 8989 3332 9012 3336 9027
3337 9029 3344 9030
TIME...MOT...LOC 2307Z 248DEG 44KT 3341 9011
$$
MSC015-083-022330-
/O.CON.KJAN.SV.W.0075.000000T0000Z-120302T2330Z/
LEFLORE MS-CARROLL MS-
507 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR WESTERN CARROLL AND EAST CENTRAL LEFLORE COUNTIES...
AT 507 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SEVEN PINES MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COILA AND MALMAISON BY 515 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN MISSISSIPPI.
&&
LAT...LON 3359 9002 3336 8989 3332 9012 3336 9027
3337 9029 3344 9030
TIME...MOT...LOC 2307Z 248DEG 44KT 3341 9011
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:19 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 2, 3:19 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CST FRI MAR 2 2012
...SIGNIFICANT SEVERE WEATHER EXPECTED THROUGH LATE TONIGHT...
.DISCUSSION...
MESOSCALE UPDATE...STRONG TO SEVERE THUNDERSTORMS HAVE BEEN
DEVELOPING OVER THE LAST FEW HOURS ACROSS SOUTHEAST ARKANSAS INTO
WEST CENTRAL LOUISIANA JUST AHEAD OF THE COLD FRONT. EXPECT THIS
ACTIVITY TO CONTINUE TO INTENSIFY IN COVERAGE AND INTENSITY AS UPPER
LEVEL ASCENT...CLEARLY VISIBLE ON WATER VAPOR IMAGERY...OVERSPREADS
THE REGION OVER THE NEXT FEW HOURS. AREA ALSO HAS FAVORABLE
THERMODYNAMIC/SHEAR COMBO WITH EFFECTIVE DEEP SHEAR OF 50 TO 60 KT
AND SBCAPE NEAR 2000 J/KG. THIS ACTIVITY WILL CONTINUE TO SHIFT E
AHEAD OF FRONT AND AFFECT THE ARKLAMISS DELTA REGION THIS AFTERNOON
WITH LARGE HAIL AND DAMAGING WINDS. EXPECT THAT THE TORNADO RISK IS
LOWER IN THIS AREA AS LOW LEVEL WINDS HAVE ALREADY VEERED
AROUND...HENCE WE HAVE A SEVERE THUNDERSTORM WATCH VERSUS A TORNADO
WATCH FOR THIS AREA.
FARTHER EAST...STRONG TO SEVERE STORMS HAVE DEVELOPING N/NE OF KJAN
IN THE NEW TORNADO WATCH AREA. CURRENTLY THIS AREA IS NOT QUITE AS
FAVORABLE FROM A THERMODYNAMIC SENSE...AS AN AREA OF LOWER LOW LEVEL
MOISTURE HAS RESULTED IN DEWPOINTS DOWN AROUND 60F AND SBCAPE VALUES
ONLY AROUND 1000 J/KG. HOWEVER...LOW LEVEL SHEAR IS MUCH MORE
FAVORABLE AND WILL LIKELY REMAIN THAT WAY FOR SEVERAL MORE HOURS AS
PRESSURE FALLS MOVING INTO THE AREA KEEP LOW LEVEL FLOW FROM VEERING
AS MUCH AS AREAS FARTHER WEST. BETTER LOW LEVEL MOISTURE IS
CURRENTLY SURGING INTO THE REGION FROM THE SOUTH...AND EXPECT THAT
CONDITIONS WILL BECOME INCREASINGLY CONDUCIVE FOR STRONG/SEVERE
STORMS ACROSS THE CENTRAL AND EASTERN PARTS OF THE REGION. RUC
FORECAST SOUNDINGS MAINTAIN FAVORABLE SHEAR PROFILE FOR TORNADIC
STORMS OVER EAST CENTRAL REGIONS THROUGH ABOUT 03Z...AND EXPECT THAT
AREAS EAST OF I-55 WILL BE THE AREAS THAT HAVE THE GREATEST TORNADO
POTENTIAL AS STORMS CONTINUE TO INCREASE AHEAD OF FRONT IN UNCAPPED
WARM SECTOR. THIS IS ALSO SUPPORTED BY 4KM SPC WRF WHICH SHOWS BEST
SUPERCELLS WITH STRONG UPDRAFT HELICITY OVER EAST CENTRAL AREAS
BETWEEN 22Z AND 03Z. FARTHER WEST...INCREASING WIND POTENTIAL WILL
LIKELY BE OBSERVED WITH MIXED MODE OF BOWS AND SUPERCELLS...ALONG
WITH LARGE HAIL UP TO GOLF BALL SIZED WITH MOST INTENSE CORES. /AEG/
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...LATER ON TONIGHT
ACTIVITY WILL BECOME MORE FOCUSED ALONG THE COLD FRONT WHICH IS
CURRENTLY ENTERING THE NW CORNER OF THE CWA. DEEP LAYER SHEAR AND
INSTABILITY WILL CONTINUE TO BE SUPPORTIVE OF SEVERE WEATHER...WITH
THE PRIMARY THREATS BEING DAMAGING STRAIGHT-LINE WINDS AND LARGE
HAIL. TORNADOES WILL STILL BE POSSIBLE...BUT NOT AS LIKELY AS LOW
LEVEL WINDS CONTINUE TO VEER AHEAD OF THE FRONT. CURRENT TIMING HAS
THE FRONT MOVING PAST THE GLH/GWO AREA AROUND 00Z...THROUGH THE
GOLDEN TRIANGLE AND JACKSON METRO AREAS AROUND 03-04Z...THROUGH THE
MEI/BROOKHAVEN AREA AROUND 06Z...AND THROUGH THE PINE BELT AROUND
09Z. SOME SHOWER ACTIVITY IS EXPECTED TO PERSIST BEHIND THE FRONT
DURING THE OVERNIGHT HOURS.
FOR SATURDAY GUIDANCE POPS HAVE COME UP FROM PREVIOUS RUNS...
PARTICULARLY OVER THE SE HALF OF THE AREA. THERE WILL STILL BE QUITE
A BIT OF MID LEVEL MOISTURE HANGING AROUND BEHIND THE FRONT AND A
FAIRLY STRONG UPPER IMPULSE PASSING THROUGH. SO WE COULD SEE SOME
POST FRONTAL SHOWER ACTIVITY PERSISTING...MAINLY THROUGH THE FIRST
HALF OF THE DAY. UPPER TROUGH WILL SWING PAST THE AREA...WITH
SURFACE HIGH PRESSURE BUILDING IN ON SUNDAY BRINGING NEARLY
SEASONABLE CONDITIONS FOR THE REMAINDER OF THE WEEKEND.
THE WIND ADVISORY THAT WAS IN EFFECT THROUGH 22Z WILL BE ALLOWED TO
EXPIRE. GUSTY WINDS WILL REMAIN POSSIBLE AS THE COLD FRONT PASSES
THROUGH THE AREA...BUT THESE ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA OUTSIDE OF THUNDERSTORMS. /DL/
LONG TERM (MONDAY THROUGH FRIDAY)...MEDIUM RANGE/LONG TERM CONTINUES
TO LOOK QUIET WITH THE MAIN FORECAST CONCERNS BEING TEMPS.
THE LARGE UPPER TROUGH WILL CONTINUE TO SWING THROUGH THE AREA ON
SAT AND HELP PUSH SOUTHWARD COOLER/DRIER AIR UNDER NW FLOW ALOFT.
THIS COOLER AIR WILL HANG AROUND UNTIL TUE...BEFORE SOME MODERATION
OCCURS BY MID WEEK. FOR THE MOST PART...GFS GUID TEMPS WERE DECENT
AND WERE FOLLOWED. HOWEVER...SOME ADJUSTMENTS WERE NEEDED AT A FEW
SITES BASED OFF ENSEMBLE GUID AND SUPPORT FROM THE EURO. MOST OF
THESE LOW END MODIFICATIONS WERE MADE TO HIGHS SUN/MON/TUE.
OVERALL...NEXT CHANCE OF PRECIP LOOKS TO WAIT UNTIL LATE NEXT WEEK.
/CME/
&&
.AVIATION...SEVERE TSRA HAS BEGUN DEVELOPING ACROSS AREAS N OF
I-20...ALONG THE COLD FRONT BACK IN NE LA/SE AR/NW MS...AND OUT
AHEAD OF THE FRONT ACROSS NE MS. THIS ACTIVITY WILL CONTINUE TO
PLAGUE MOST OF THE REGION THRU THE REST OF THE AFTN...GRADUALLY
MAKING ITS WAT SE AS WE HEAD INTO THE EVENING HOURS. SEVERE TSRA
WILL END ACROSS SERN MS AFTER 04Z TONIGHT. SFC WINDS CONTINUE TO BE
QUITE GUSTY THIS AFTN...ESPECIALLY UP IN THE DELTA WHERE GUSTS TO 35
OR 40KTS WILL BE PSBL. SFC WINDS WILL DROP OFF THIS EVENING...BUT
WILL BECOME NORTHERLY AND GUSTY LATER TONIGHT AFTER THE COLD FRONT
PASSES. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 48 60 36 66 / 87 34 6 0
MERIDIAN 50 60 33 65 / 98 40 10 0
VICKSBURG 46 60 35 69 / 73 27 3 0
HATTIESBURG 58 60 36 69 / 80 54 10 0
NATCHEZ 49 59 38 68 / 77 36 3 0
GREENVILLE 41 58 38 65 / 40 14 3 0
GREENWOOD 41 59 36 65 / 58 17 5 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR MSZ018-019-
025>027-034>036-040>042.
LA...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR LAZ007>009.
AR...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR ARZ074-075.
&&
AEG/DL/CME/BKHazardous weather outlook, Mar 2, 3:15 PM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 315 PM CST FRI MAR 2 2012 LAZ007>009-015-016-023>026-MSZ026>033-036>061-031800- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- 315 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY A SIGNIFICANT SEVERE WEATHER EPISODE IS NOW IN PROGRESS...AND IS EXPECTED TO CONTINUE INTO TONIGHT...WITH THE MOST INTENSE STORMS CAPABLE OF PRODUCING HAIL TO TENNIS BALL SIZE...DAMAGING WINDS TO 80 MPH...AND TORNADOES. SEVERE THUNDERSTORMS WERE RAPIDLY DEVELOPING THIS AFTERNOON... PARTICUARLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. THESE STORMS WILL SHIFT EAST ACROSS THE REMAINDER OF THE AREA THIS EVENING IN A FEW WAVES OF ACTIVITY...POTENTIALLY PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. AN ENHANCED RISK OF TORNADOES...INCLUDING THE POSSIBILITY OF A STRONG TORNADO...WILL EXIST GENERALLY EAST OF INTERSTATE 55. THE GREATEST TORNADO RISK WILL LIKELY OCCUR BETWEEN 4 AND 9 PM. IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT. ARZ074-075-MSZ018-019-025-034-035-031800- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS- 315 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI AND SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 7 PM. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WINDS TO 75 MPH WITH ANY SEVERE STORMS THAT DEVELOP. A TORNADO IS POSSIBLE WITH THE MOST INTENSE OF ANY STORMS. THE THREAT OF SEVERE WEATHER WILL END BY EARLY EVENING AS A COLD FRONT PASSES THROUGH THE AREA. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...STRONG WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL OCCUR THIS AFTERNOON AHEAD OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON. MSZ062>066-072>074-031800- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 315 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO 70 MPH...AND TORNADOES ARE POSSIBLE WITH THE MOST INTENSE STORMS. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING BY LATE AFTERNOON AND EARLY THIS EVENING...AND WILL CONTINUE INTO THE NIGHTTIME HOURS. THE THREAT OF SEVERE STORMS WILL CONTINUE UNTIL A COLD FRONT PASSES THROUGH THE AREA LATE TONIGHT. IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 08
In the hours before
Special weather statement, Mar 2, 4:14 PM CST, 18 minutes before
MSZ072-022245-
MARION MS-
414 PM CST FRI MAR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CST FRI MAR 2 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF SANDY HOOK AT 414 PM
CST...MOVING NORTHEAST AT 50 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN MARION COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3107 8985 3108 8993 3109 8992 3109 8993
3132 8966 3105 8965 3099 8973 3100 8974
3100 8983
TIME...MOT...LOC 2214Z 228DEG 42KT 3105 8982
BYBLocal storm report, Mar 2, 4:19 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 3 SE INDIANOLA 33.42N 90.61W
03/02/2012 SUNFLOWER MS EMERGENCY MNGR
7 POWER POLES DOWN...4 ALONG HIGHWAY 49W AND 3 ALONG
HIGHWAY 3
&&
GERARDSpecial weather statement, Mar 2, 4:20 PM CST, 12 minutes before
MSZ063-022250-
LAWRENCE MS-
420 PM CST FRI MAR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CST FRI MAR 2 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF JAYESS AT 421 PM
CST...MOVING NORTHEAST AT 40 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN LAWRENCE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3134 9011 3134 9024 3145 9024 3159 8998
3153 8997 3152 8996 3139 8996 3139 9004
3133 9004 3133 9005 3133 9008
TIME...MOT...LOC 2221Z 240DEG 33KT 3136 9021
BYBSpecial weather statement, Mar 2, 4:21 PM CST, 11 minutes before
MSZ051-052-057-058-022305- NEWTON MS-LAUDERDALE MS-JASPER MS-CLARKE MS- 421 PM CST FRI MAR 2 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 421 PM CST FRI MAR 2 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PAULDING AT 422 PM CST...MOVING NORTHEAST AT 45 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN CLARKE...NORTHEASTERN JASPER...LAUDERDALE AND SOUTHEASTERN NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3258 8862 3240 8842 3193 8906 3206 8921 TIME...MOT...LOC 2222Z 226DEG 40KT 3206 8905 BYB
Local storm report, Mar 2, 4:23 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 3 NW OAK GROVE 32.89N 91.43W
03/02/2012 E1.00 INCH WEST CARROLL LA BROADCAST MEDIA
&&
GERARDLocal storm report, Mar 2, 4:26 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG 5 NE BASTROP 32.83N 91.85W
03/02/2012 MOREHOUSE LA BROADCAST MEDIA
TREES DOWN ACROSS A ROAD
0353 PM HAIL 5 NE BASTROP 32.83N 91.85W
03/02/2012 E1.00 INCH MOREHOUSE LA BROADCAST MEDIA
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:18 AM CST | Wind Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 13 hr |
| Mar 2, 12:52 PM CST | Special Weather Statement | JAN | Choctaw | 28 min |
| Mar 2, 1:27 PM CST | Special Weather Statement | JAN | Clay | 33 min |
| Mar 2, 1:30 PM CST | Special Weather Statement | JAN | Grenada | 30 min |
| Mar 2, 1:42 PM CST | Special Weather Statement | JAN | Choctaw | 28 min |
| Mar 2, 1:56 PM CST | Severe Thunderstorm Warning | JAN | Grenada, Montgomery | 33 min |
| Mar 2, 2:06 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 39 min |
| Mar 2, 2:29 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 61 min |
| Mar 2, 2:33 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 41 min |
| Mar 2, 2:44 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 31 min |
| Mar 2, 2:56 PM CST | Tornado Warning | JAN | Lowndes | 18 min |
| Mar 2, 3:05 PM CST | Special Weather Statement | JAN | Sunflower | 30 min |
| Mar 2, 3:25 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 65 min |
| Mar 2, 3:36 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower, Washington | 42 min |
| Mar 2, 3:54 PM CST | Special Weather Statement | JAN | Washington | 31 min |
| Mar 2, 4:07 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 53 min |
| Mar 2, 4:14 PM CST | Special Weather Statement | JAN | Marion | 31 min |
| Mar 2, 4:20 PM CST | Special Weather Statement | JAN | Lawrence | 30 min |
| Mar 2, 4:21 PM CST | Special Weather Statement | JAN | Jasper, Lauderdale | 44 min |
| Mar 2, 4:41 PM CST | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 34 min |
| Mar 2, 4:55 PM CST | Special Weather Statement | JAN | Jones | 30 min |
| Mar 2, 5:02 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 44 min |
| Mar 2, 5:10 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 35 min |
| Mar 2, 5:11 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 34 min |
| Mar 2, 5:12 PM CST | Severe Thunderstorm Warning | JAN | Clay, Webster | 33 min |
| Mar 2, 5:19 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 41 min |
| Mar 2, 5:22 PM CST | Tornado Warning | JAN | Covington | 23 min |
| Mar 2, 5:38 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys | 67 min |
| Mar 2, 5:43 PM CST | Tornado Warning | JAN | Marion | 27 min |
| Mar 2, 5:58 PM CST | Severe Thunderstorm Warning | JAN | Clay, Webster | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.